Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 90, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2002, 8:26 PM CDT for Pulaski County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 24, 2002, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:40 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 24, 5:40 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 PM CDT WED APR 24 2002 A COLD FRONT IS NOW MOVING SOUTHEAST ACROSS NORTHWESTERN ARKANSAS AND WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE REST OF THE STATE. SEVERE THUNDERSTORMS MAY DEVELOP TONIGHT. FCSTID = 38 HRO 44 69 44 62 / 20 0 40 30 LIT 51 71 49 65 / 30 0 20 30 HOT 48 71 47 66 / 20 0 50 60 PBF 52 73 50 69 / 30 0 10 30 .LZK...NONE.
In the hours before
Special weather statement, Apr 24, 5:32 PM CDT, 2 hours 54 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>055-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 532 PM CDT WED APR 24 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR A LARGE PART OF ARKANSAS UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LARGE PART OF NORTHERN...CENTRAL AND WESTERN ARKANSAS UNTIL 10 PM THIS EVENING. THE WATCH IS ROUGHLY NORTH OF A MENA TO ARKADELPHIA TO BENTON TO FOREST CITY LINE. A STRONG COLD FRONT WILL PASS ACROSS ARKANSAS THIS EVENING. THE AIRMASS OVER THE STATE IS VERY MOIST AND UNSTABLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | White | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.